Florida, 2001

Flood in Florida, December 10, 2001

December 10, 2001 · NWS JAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 10, 2:46 AM EST, 5 hours 44 minutes earlier.

Area forecast discussion, Dec 10, 2:46 AM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 AM EST MON DEC 10 2001

CURRENT...MODERATE TO HEAVY SHOWERS MOVING THROUGH CWA.  STALLED
FRONT AND SOUTHERLY CONVERGENT FLOW PROVIDING ISENTROPIC LIFT
GENERATED PRECIPITATION OVER THE CENTRAL PENINSULA.   RAIN RATES UP
TO HALF INCH PER HOUR FOR LAST THREE HOURS NOTED IN MARION COUNTY.
ALL RAIN WELCOME.  OF 00Z MODELS...ETA AND NGM INDICATE 700 MB LIFT
IN SYNC WITH CURRENT RAIN.  MESOETA AND YESTERDAYS ETA10 BOTH TOO FAR
SOUTH AND TOO NOISY...AVN IS OUT TO LUNCH DUE TO GRID SCALE.  WILL BE
INTERESTING TO SEE TODAYS ETA10 WHEN IT FINISHES.  SOUTHERN CWA HAS
DEW POINTS IN UPPER 60S...PLENTY OF JUICE FOR DECEMBER.  SOME
THUNDERSTORMS PROBABLE EVEN TONIGHT.

FORECAST...KEY TO THE FORECAST FOR MONDAY IS ANALYSIS OF CURRENT
SURFACE SITUATION...BUT THAT IS NONTRIVIAL.  SEEMS THAT INCIPIENT
LOW PRESSURE SYSTEMS IN BOTH EASTERN GULF AND SAB EXIST...WITH THE
POTENTIAL FOR INTENSIFICATION BY EJECTING UPPER SHORT WAVE.
STRONG SURGE ALONG CAROLINA COAST FAVORS THE SAB CYCLOGENESIS...
WHILE PROXIMITY TO THE BAROCLINIC ZONE AND TROUGH FAVORS GULF LOW.
INDICATIONS FROM CURRENT DATA ARE THAT SAB LOW WILL MORPH INTO A
COASTAL CAROLINA WARM FRONTAL TROUGH AS WAVE DEVELOPS AROUND THE
GULF LOW...ALMOST A BAROCLINIC FUJIWARA.  GENERALLY FAVOR THE AVN
IN SPITE OF ITS INABILITY TO DEAL WITH CURRENT PRECIP DUE TO GRID
SCALE LIMITATIONS.  AVN BRINGS 700 MB LIFT FURTHER SOUTH AND LOBES
IT INTO BOTH GULF AND SAB NEAR 12Z THEN TRAILS IT THROUGH CWA THRU
MONDAY EVE...WHILE TRACKING GULF LOW ACROSS SE GA.   HOPE THAT IS
THE ACTUAL SENARIO AS WE NEED THE EXTRA PRECIP BADLY.  OBVIOUSLY NO
FIRE WEATHER CONCERNS TODAY.

MARINE...WILL WATCH R2 TOWER (SPAG1) AND GRAYS REEF CLOSELY AND MAY
BUMP GA WATERS TO SCEC.  FOR NOW...LOOKS LIKE THE SURGE STOPS NEAR
SAV.

PRELIM...
AMG 67/51/66/48 8511
SSI 67/60/69/55 7622
JAX 76/62/74/60 6532
GNV 77/61/75/60 6642 13

.JAX...
.GA...NONE...WATCHING SCEC
.FL...NONE.

PUBLIC/MARINE...WELSH
AVIATION/FIRE...PETERSON

In the hours before

Special weather statement, Dec 10, 6:00 AM EST, 2 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101600-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EST MON DEC 10 2001

LOCALLY HEAVY RAINFALL...ESTIMATED TO BE OF OVER 3 INCHES OVERNIGHT ON
SOME PARTS OF THE SOUTHSIDE OF JACKSONVILLE AS WELL AS NORTHWEST OF OCALA...
WILL RESULT IN SOME MINOR FLOODING OF LOW LYING AREAS. MOTORISTS COMMUTING
THIS MORNING CAN EXPECT SLICK ROADS AND POSSIBLY ENCOUNTER SOME FLOODED
SECONDARY ROADS. EXTREME CAUTION IS ADVISED.

THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO GRADUALLY END THIS MORNING...
BUT MORE SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AND SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PETERSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Duval

When
December 10, 8:30 AM EST to 12:00 PM EST
Where
Duval County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

Numerous roadway closings due to heavy rainfall during the morning hours.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273911.